MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DL REVERSE TAPER PICC BT W/SAFETY INTRODUCER (45CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DL REVERSE TAPER PICC BT W/SAFETY INTRODUCER (45CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reet2300 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that 4 fr groshong double lumen picc line punctured.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leak is confirmed.One 5 fr dual lumen groshong nxt catheter, one excalibur introducer, one statlock device in a sealed pouch, one attachable suture wing in a sealed pouch, one stiffening stylet, and one t-lock were returned for evaluation.An initial visual observation showed use residue on the returned sample.A large longitudinal split was observed in the white lumen of the catheter near the 43 cm depth marker.Some tensile weakness was observed in the catheter directly around the location of the split.A microscopic observation revealed the edges of the split were rough and uneven but mostly straight and the fracture surfaces were mostly flat with a granular surface texture.Some whitening of the catheter material was observed on the fracture surfaces, suggesting a tearing failure mode.The observed characteristics of the split found in the returned catheter, as well as the presence of tensile weakness around the leak site, indicate the split was most likely caused by burst damage due to over-pressurization of the catheter.The product ifu states: ¿do not flush against resistance.If the lumen will neither flush nor aspirate and it has been determined that the catheter is occluded with blood, a declotting procedure per institution protocol may be appropriate.¿ h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DL REVERSE TAPER PICC BT W/SAFETY INTRODUCER (45CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12901677
Report Number3006260740-2021-05053
Device Sequence Number5095177
Product Code LJS
UDI-Device Identifier00801741035340
UDI-Public(01)00801741035340
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7827505
Device Lot NumberREET2300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown